MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY
Catalog Number IJS-ELB-BPA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instructions for use for the ijs-e system includes the following relevant statements: "ensure sufficient space is available for proper application of the ijs-e system when used in conjunction with other implants to prevent interference.Interference with other prostheses may lead to failure of the ijs-e system or post operative complications." "the ijs-e construct is intended to be explanted when tissue healing has proved sufficient for joint stability." "improper placement, positioning, alignment, or fixation of the ijs-e construct may result in unsual stress conditions which may lead to subsequent reduction in the service life of the components, construct failure, postoperative complications or ineffective treatment." the ijs construct was stacked on top of another implant despite not being indicated to be used in this way and the axis pin was not positioned correctly along the axis of rotation; these factors likely led to the failure of the construct.Despite this failure, fluoroscopic images and testimony from the sales rep responsible for the case confirm that the patient's ijs failed after it had met its intended use and should have been explanted anyway.No harm reportedly came to the patient as a result of this failure.
 
Event or Problem Description
An implanted ijs-e (internal joint stabilizer - elbow) broke at the axis pin eyelet three months after initial implantation.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
IJS-E BASE PLATE ASSEMBLY
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key18944730
Report Number3006742481-2024-00002
Device Sequence Number8204189
Product Code OZI
UDI-Device Identifier00841506104904
UDI-Public00841506104904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberIJS-ELB-BPA
Device Lot NumberAN2209007
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite